MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed so far.After repeated requests for further information and samples for testing we have been informed "i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst".Further on it was stated that "the investigation has been completed based on the information provided to date." no conclusion can be drawn what might have caused the claimed incident.We therefore close the investigation and the report.
 
Event or Problem Description
On (b)(6), 2024 we have been informed about an incident involving a dispersive electrode.A "robotic asst total laparoscopic hysterectomy with bso" procedure was performed at (b)(6)hospital in the us.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an erbe generator (model unknown) had been used.The initial report was stating that "sales rep reported from the customer that on (b)(6) 2023, dr (b)(6) was performing a robotic asst total laparoscopic hysterectomy with bso.When the procedure was over and the patient was undraped, the staff noticed a burn where the disposable return electrode (0855c) had been placed on the patient's right upper thigh.The burn was described as a full thickness burn approximately 2.5cm x 2.0cm.The patient was instructed to apply bacitracin ointment daily.The cautery pencil and disposable return electrode were plugged into the erbe esu (on the robotic tower) with settings of 3 & 3 on cut & coag respectively.The patient's hospital stay was not prolonged due to the burn.Device is not available for return." no further information was provided on the body type/weight of the patient, whether the placement site was prepped, the orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key18612607
Report Number8020045-2024-00001
Device Sequence Number7444841
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale